Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2009, 6:49 PM CDT for Hancock County, McDonough County, Warren County, Illinois. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 27, 2009, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Hancock County, IL, McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:05 PM CDT | TSTM WND GST 60 | 1 W Roseville, IL | LARGE LIMBS DOWN. |
| Jun 27, 7:31 PM CDT | TSTM WND DMG | 3 Ssw Swan Creek, IL | A 15 INCH DIAMETER TREE HAS SNAPPED AND IS LYING ON A HOME ON US67 AT WARREN/MCDONOUGH COUNTY LINE. |
| Jun 27, 7:40 PM CDT | TSTM WND GST 62 | Sse Good Hope, IL | |
| Jun 27, 7:53 PM CDT | TSTM WND DMG | 1 Se Walnut Grove, IL | A GRAIN BIN WAS TOSSED ONTO THE HIGHWAY AND ON POWER LINES. A BARN WAS DESTROYED WITH DEBRIS TOSSED A HALF MILE INTO A FIELD. TIME ESTIMATED. |
| Jun 27, 7:55 PM CDT | TSTM WND DMG | 3 Nne Bushnell, IL | TREES AND POWER LINES DOWN BETWEEN BUSHNELL AND PRARIE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 272349
SVRDVN
ILC067-109-187-280045-
/O.NEW.KDVN.SV.W.0076.090627T2349Z-090628T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 745 PM CDT.
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM 8 MILES WEST OF ROSEVILLE TO 18 MILES WEST OF
WEST POINT...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
MONMOUTH TO CANTON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARTHAGE AROUND 655 PM CDT...
ROSEVILLE AND BLANDINSVILLE AROUND 700 PM CDT...
WEST POINT AROUND 705 PM CDT...
SCIOTA AROUND 710 PM CDT...
TENNESSEE...GOOD HOPE...COLMAR AND COLCHESTER AROUND 715 PM CDT...
MACOMB AROUND 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4020 9151 4028 9149 4065 9106 4064 9080
4083 9079 4082 9044 4027 9046 4028 9091
4019 9092
TIME...MOT...LOC 2349Z 270DEG 39KT 4076 9079 4016 9149
$$
HAASE2 follow-up statements
000
WWUS53 KDVN 280007
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT SAT JUN 27 2009
ILC067-109-187-280045-
/O.CON.KDVN.SV.W.0076.000000T0000Z-090628T0045Z/
MCDONOUGH IL-HANCOCK IL-WARREN IL-
707 PM CDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHERN WARREN...HANCOCK AND MCDONOUGH COUNTIES...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. AT 703 PM TRAINED SPOTTERS REPORTED
TREES DOWN IN MONMOUTH IN WARREN COUNTY. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM BERWICK TO TIOGA...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MONMOUTH TO 9 MILES
EAST OF CANTON...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
YOUNSTOWN...STILLWELL...SCIOTA AND GREENBUSH AROUND 710 PM CDT...
WALNUT GROVE...TENNESSEE...GOOD HOPE AND COLMAR AROUND 715 PM
CDT...
SCOTTSBURG AND PRAIRIE CITY AIRPORT AROUND 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND IT REMAINS A THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4020 9151 4028 9149 4065 9106 4064 9080
4083 9079 4082 9044 4027 9046 4028 9091
4019 9092
TIME...MOT...LOC 0005Z 277DEG 40KT 4086 9045 4016 9129
$$
HAASE000
WWUS53 KDVN 280048
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SAT JUN 27 2009
ILC067-109-187-280057-
/O.EXP.KDVN.SV.W.0076.000000T0000Z-090628T0045Z/
MCDONOUGH IL-HANCOCK IL-WARREN IL-
748 PM CDT SAT JUN 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN...HANCOCK AND
MCDONOUGH COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
HOWEVER A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 830 PM
FOR SOUTHEAST HANCOCK COUNTY AND SOUTHERN AND EASTERN MCDONOUGH
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4020 9151 4028 9149 4065 9106 4064 9080
4083 9079 4082 9044 4027 9046 4028 9091
4019 9092
TIME...MOT...LOC 0007Z 277DEG 40KT 4086 9042 4016 9126
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 27, 1:30 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT SAT JUN 27 2009 .SYNOPSIS... A COLD FRONT IS MAKING STEADY PROGRESS THROUGH IOWA AS OF NOON...AND DEWPOINTS HAVE QUICKLY RECOVERED TO THE LOWER TO MID 70S OVER THE SOUTHERN HALF OF IOWA. THESE WILL LIKELY CONTINUE TO SPREAD NORTH AND EAST AHEAD OF THE FRONT THE REMAINDER OF THE AFTERNOON. THIS IS KEY...AS IT WILL ESTABLISH 2000 TO 4000 CAPE OVER THE CWA BY LATE AFTERNOON. TEMPERATURES ARE WELL ON THERE WAY TO REACHING THE UPPER 80S TO LOWER 90S. BEHIND THE FRONT...SHARPLY DRIER AIR AND MODERATELY COOLER AIR IS FOUND THROUGHOUT THE DAKOTAS. THUS...AFTER TONIGHTS STORMS...WE SHOULD BE IN FOR AN OUTSTANDING STRETCH OF PLEASANT WEATHER...WITHOUT THE WIDESPREAD USE OF AIR CONDITIONERS. && .SHORT TERM...TONIGHT THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING AT THE START OF THE PERIOD...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. PRIOR TO THAT...THE STORMS WILL HAVE SWEPT THROUGH EASTERN IOWA. PARAMETERS CONTINUE TO SUGGEST BOWING LINE SEGMENTS AND A FEW SUPERCELLS PRODUCING ORGANIZED STRONG WINDS...AND ISOLATED HAIL UP TO 1 INCH IN DIAMETER. THE TORNADO THREAT LOOKS LOW...AND WOULD BE RESTRICTED TO A QUICK SPIN UP ON MESOSCALE BOUNDARIES AND STORM INTERACTIONS. WIND GUSTS OF 60 TO 70 MPH APPEAR QUITE LIKELY IN THE EXPECTED BOWING SEGMENTS. TONIGHT WILL SEE THESE STORM QUICKLY MOVE EAST...AND AN UPDATE TO COMPLETELY DRY OUT THE FORECAST IS LIKELY BY MID EVENING. AFTER THIS...DRY AND MORE TEMPERATE AIR WILL SWEEP IN...WITH EXCEPTIONALLY PLEASANT WEATHER IN STORE FOR AN EXTENDED PERIOD OF TIME. ...ERVIN... .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... A PLEASANT STRETCH OF WEATHER EXPECTED FOR THIS ENTIRE TIME FRAME. CLOSED LOW SETS UP SHOP OVER THE GREAT LAKES REGION AND REMAINS THERE FOR MUCH OF THIS UPCOMING WEEK. THIS PUTS THE DVN CWA IN THE COOLER AND DRIER NORTHWEST FLOW WITH THE BULK OF THE CLOUDS AND SHOWERY WEATHER WELL TO OUR NORTHEAST UNDER THE LOW. NOTICED THE GFS HAS BACKED OFF ON RAMMING THE HEAT BACK INTO THE REGION BY THE END OF NEXT WEEK. GFS NOW SIMILAR TO THE ECMWF KEEPING THE REGION IN THE NORTHWEST FLOW. WILL HAVE A DRY FORECAST THIS ENTIRE PERIOD WITH CLEAR NIGHTS AND MOSTLY SUNNY DAYS. MAY BE A LITTLE MORE INSTABILITY CUMULUS CLOUDS DURING THE AFTERNOON IN OUR NORTHEAST CWA DURING THE WEEK WHERE SOMEWHAT COLDER AIR ALOFT WILL EXIST. MAX AND MIN TEMPERATURES EXPECTED TO BE NEAR TO BELOW NORMAL THIS PERIOD ALONG WITH COMFORTABLE HUMIDITIES. FOR FARMERS THIS WILL BE EXCELLENT HAY CUTTING WEATHER. ..HAASE.. && .AVIATION... A COLD FRONT WILL BRING A SHORT 1 TO 2 HOUR PERIOD OF IFR TO LIFR STRONG THUNDERSTORMS AND STRONG WINDS TO ALL SITES BETWEEN 20Z AND 01Z. IN ANY SITE...THESE CONDITIONS SHOULD LAST UNDER 1 HOUR. AFTER THE STORMS MOVE THROUGH...A QUICK RETURN TO PERSISTENT VFR WEATHER IS EXPECTED. THE STORMS ARE EXPECTED TO IMPACT CID AT 20-21Z...DBQ AT 21-23Z...MLI AT 23-01Z...AND BRL AT 23-01Z. AGAIN...WITHIN THESE WINDOWS...THE STORM WILL LAST UNDER 1 HOUR...AND VFR WEATHER WILL BE FOUND IN THE WAKE OF THEM. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. ERVIN/HAASE
Hazardous weather outlook, Jun 27, 4:55 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT SAT JUN 27 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 455 AM CDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA FOR MID AFTERNOON THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE AREA FROM MID AFTERNOON THROUGH EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THERE IS ALSO A LOW POTENTIAL FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED TORNADOES. HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS. RELATIVELY FAST MOVEMENT OF STORMS WILL LIMIT RAINFALL AMOUNTS TO LESS THAN 1 INCH IN MOST LOCATIONS AND THE THREAT OF FLASH FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH EVENING. SHEETS
In the hours before
Local storm report, Jun 27, 6:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 1 WSW SHERRARD 41.31N 90.53W
06/27/2009 E60 MPH MERCER IL TRAINED SPOTTER
ALSO POWER IS OUT.
&&
LEGROLocal storm report, Jun 27, 6:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG CLINTON 41.84N 90.23W
06/27/2009 CLINTON IA TRAINED SPOTTER
TREES AND POWERLINES DOWN ON THE 3500 BLOCK OF MAIN
AVENUE OR HIGHWAY 136. TIME ESTIMATED.
&&Local storm report, Jun 27, 6:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/27/2009 LEE IA TRAINED SPOTTER
TREES DOWN AND POWER OUT IN TOWN.
&&
LEGROLocal storm report, Jun 27, 6:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST WSW OQUAWKA 40.94N 90.95W
06/27/2009 E60 MPH HENDERSON IL TRAINED SPOTTER
ESTIMATED GUSTS OF 55 TO 60 MPH.
&&
LELocal storm report, Jun 27, 6:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG WALNUT 41.56N 89.59W
06/27/2009 BUREAU IL EMERGENCY MNGR
12 INCH DIAMETER HEALTHY TREE BRANCH BLOWN DOWN.
&&
ERVINLocal storm report, Jun 27, 6:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 S WOODVALE 40.99N 90.65W
06/27/2009 M65 MPH WARREN IL TRAINED SPOTTER
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:39 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Rock Island, Warren | 66 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 44 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Mercer, Rock Island, Whiteside | 65 min |
| Jun 27, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 60 min |
| Jun 27, 6:17 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.